Alert archive / Massachusetts / Special Marine Warnings in 2004
Special Marine Warning 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jul 1, 2004, 2:15 PM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2004, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 2, 2004, 11:45 AM EDT
- In force
- 22 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 1, 12:49 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 1, 12:49 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1249 PM EDT THU JUL 1 2004 ...WATCH IT FOR ISO SVR HAILERS THIS AFTN W AND CENTRAL MA... .SHORT TERM...FORECAST TO BE UPDATED SHORTLY WITH THUNDER. WE ARE GEARED FOR HAILERS AND ISOLATED SVR STORMS MA PIKE REGION NWD. ENTIRE AXIS OF INSTABILITY SHOVES NORTH THIS AFTN. ANTICIPATE A VIL OF 40 OR 45 WILL DO FOR SVR. SKYWARN HAS BEEN NOTIFIED. WE KNOW BIG DROP RAIN IS ALREADY OCCURING. NO HAIL REPORTS AT 1246 PM. WE ARE USING 10.1 AND 21.0 FOR 0 AND -20 WITH 2615 MVMT. BLV WE MAY BE CLOSING IN ON HAILER NOW S OF CEF. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A LONG WAVE TROUGH AXIS TRACKS FROM WESTERN QUEBEC PROVINCE INTO THE GULF OF SAINT LAWRENCE FRIDAY AFTERNOON AND NIGHT. THE TROUGH ALLOWS A SLOW MOVING COLD FRONT TO CROSS THE FORECAST AREA FRIDAY AFTERNOON AND NIGHT. THE COLD FRONT CLEARS THE COAST FRIDAY NIGHT. A 500 MILLIBAR RIDGE AXIS AND WEAK SURFACE HIGH PRESSURE COVER THE REGION SATURDAY AND SATURDAY NIGHT. SURFACE WINDS BEGIN BACKING TO THE SOUTHWEST AS THE SURFACE HIGH PUSHES OFFSHORE SUNDAY. LOW PRESSURE WILL TRACK ACROSS THE LOWER GREAT LAKES SUNDAY THEN INTO THE SAINT LAWRENCE VALLEY MONDAY. THE LOW WILL DRAG A COLD FRONT ACROSS THE FORECAST AREA LATE MONDAY. LEANING TOWARDS THE SLIGHTLY LESS PROGRESSIVE GFS REGARDING THE TIMING OF THE COLD FRONTAL PASSAGE FRIDAY AFTERNOON AND EVENING. MAINTAINED CHANCE POPS FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS ALONG AND AHEAD OF THE COLD FRONT. LOW LEVEL INSTABILITIES AHEAD OF THE COLD FRONT SHOULD BE SUFFICIENT TO TRIGGER CONVECTIVE DEVELOPMENT....ESPECIALLY FROM EASTERN CONNECTICUT THROUGH RHODE ISLAND AND MUCH OF EASTERN MASSACHUSETTS. SUFFICIENT LOW LEVEL MOISTURE CONVERGENCE...CAPES RISING TO NEAR 2000 J/KG...NEGATIVE SURFACE BASED LIFTED INDICES AND COLD TOP CONVECTION NUMBERS IN THE 20S INDICATE A GOOD CHANCE FOR THUNDERSTORMS IN THESE AREAS. NEGATIVE FACTORS INCLUDE MARGINAL HELICITIES WITH STRONGER DIRECTIONAL SHEAR THAN SPEED SHEAR...AS WELL AS INDICATIONS OF A MID LEVEL CAP AT AROUND 10 THOUSAND FEET. WIND FIELDS ARE GENERALLY UNIMPRESSIVE WITH 20 TO 25 KT WINDS FROM 850 THROUGH 700 MILLIBARS. HOWEVER THERE SHOULD BE ENOUGH LOW LEVEL INSTABILITY TO OVERCOME THE MID LEVEL INVERSION. INCREASED MAXIMUM TEMPERATURES FRIDAY AFTERNOON INTO THE LOWER TO MID 80S ESPECIALLY ALONG THE COASTAL PLAIN...GOOD MIXING EXPECTED IN THE BOUNDARY LAYER UP TO 800 MILLIBARS. THE FRONT PASSES THROUGH THE FORECAST AREA FRIDAY NIGHT. LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST NEW ENGLAND. FOG PATCHES WILL DEVELOP AT NIGHT...ESPECIALLY THOSE LOCATIONS WHICH RECEIVE THE LATE DAY SHOWERS AND THUNDERSTORMS. FOG WILL PERSIST ALONG PORTIONS OF EXTREME SOUTHEAST COASTAL NEW ENGLAND. EXPECTING A MOSTLY SUNNY AND A SEASONABLY WARM DAY ON SATURDAY. LOCAL SEABREEZES WILL FORM ALONG THE COAST DUE TO A WEAK PRESSURE GRADIENT. CLOUDS WILL GRADUALLY INCREASE FROM THE WEST ON SUNDAY. EXPECTING MUCH IF NOT ALL OF THE DAY TO BE DRY. SOME LATE DAY SHOWERS COULD OCCUR ACROSS FAR WESTERN NEW ENGLAND...BUT PROBABLY NOT BEFORE EVENING AS THE BEST ISENTROPIC LIFT REMAINS ACROSS NEW YORK STATE. SCATTERED SHOWERS WILL BE POSSIBLE SUNDAY NIGHT. MUCH OF THE SHOWER ACTIVITY AT THIS TIME APPEARS TO HOLD OFF UNTIL LATE EVENING OR SHORTLY AFTER MIDNIGHT...AS A WARM FRONT LIFTS ACROSS THE REGION. OPPRESSIVE HUMIDITY WILL BE EXPERIENCED ON MONDAY...AS A SOUTHWEST FLOW BRINGS VERY MOIST AIR TO SOUTHERN NEW ENGLAND. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT APPROACHES FROM THE WEST. && .MARINE... IN THE SHORT TERM...WINDS WILL PICK UP THIS AFTERNOON AS PRESSURE GRADIENT INCREASE WITH APPROACHING COLD FRONT. LOW LEVEL LAPSE RATES SUPPORT A FEW GUSTS TO 20-25 KT AFTER 3 PM TODAY...MAINLY NEAR SHORE...INCLUDING NARRAGANSETT BAY AND BOSTON HARBOR. WINDS DIMINISH AFTER SUNSET. IN THE LONG TERM...A FEW GUSTS TO 20 OR 25 KTS CAN BE EXPECTED FRIDAY AFTERNOON ALONG NEAR SHORE LOCATIONS OF SOUTH COASTAL MASSACHUSETTS. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KT. SCATTERED GUSTS TO 25 OR 30 KT MAY BE EXPERIENCED ESPECIALLY ALONG SOUTH COASTAL LOCATIONS MONDAY AFTERNOON AHEAD OF THE COLD FRONT. HOWEVER HIGH DEWPOINT AIR WILL INHIBIT SOME OF THE POTENTIAL MIXING WITHIN THE BOUNDARY LAYER. UNDERCUT SOUTHERLY SWELL ON THE SPECTRAL WAVE MODEL DUE TO THE INVERSION. && .AVIATION... PATCHY GROUND FOG LIMITING VSBY THIS MORNING TO 2-4 NM. FOG WILL QUICKLY ERODE SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOPING THIS AFTERNOON...WITH CHANCE OF SHOWERS WEST PORTIONS. CLOUD BASES WILL BE UP AROUND 4 KFT AND POSSIBLY LOWERING TO AROUND 2 KFT IN ANY CONVECTION THIS AFTERNOON AND EVENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. .BOX FORECAST TEAM... SHORT TERM...NOCERA LONG TERM...STRAUSS
Hazardous weather outlook, Jul 1, 6:27 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 627 AM EDT THU JUL 1 2004 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-021027- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 627 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST CONNECTICUT...MASSACHUSETTS EAST OF BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE AND TONIGHT ACROSS MUCH OF THE REGION. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING AS A COLD FRONT CROSSES SOUTHERN NEW ENGLAND. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND HAIL MAY BE POSSIBLE. THE BEST CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE OVER EASTERN MASSACHUSETTS...RHODE ISLAND AND EASTERN CONNECTICUT. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT AND MONDAY AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT 48 HOURS. THIS PRODUCT CAN BE FOUND ON OUR WEB SITE...WWW.WEATHER.GOV/ER/BOX STRAUSS
In the hours before
Special weather statement, Jul 1, 1:17 PM EDT, 58 minutes before
CTZ003-MAZ011-011800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 117 PM EDT THU JUL 1 2004 AT 115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL...FREQUENT LIGHTNING...AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR LONGMEADOW...OR ABOUT 5 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... HAMPDEN AROUND 130 PM MONSON AROUND 150 PM WALES AND BRIMFIELD AROUND 200 PM FIELD/THOMPSON
Special weather statement, Jul 1, 1:21 PM EDT, 54 minutes before
MAZ005-012>015-011800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 121 PM EDT THU JUL 1 2004 AT 119 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHWEST OF HOPKINTON...OR ABOUT 5 MILES NORTHWEST OF MILFORD...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... ASHLAND...HOLLISTON AND SOUTHBOROUGH AROUND 135 PM MILLIS AROUND 140 PM SHERBORN AND FRAMINGHAM AROUND 145 PM NATICK...SUDBURY AND MEDFIELD AROUND 150 PM WELLESLEY AROUND 155 PM FIELD/THOMPSON
Special weather statement, Jul 1, 1:54 PM EDT, 21 minutes before
MAZ005-006-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 154 PM EDT THU JUL 1 2004 AT 153 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER BURLINGTON...OR ABOUT 9 MILES NORTH OF WALTHAM...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WOBURN AND TEWKSBURY AROUND 200 PM READING AND WAKEFIELD AROUND 210 PM NORTH READING AND LYNNFIELD AROUND 220 PM NORTH ANDOVER AROUND 225 PM DUNHAM
Special weather statement, Jul 1, 2:01 PM EDT, 14 minutes before
CTZ003-004-MAZ011-011845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 201 PM EDT THU JUL 1 2004 AT 157 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH SMALL HAIL AND TORRENTIAL DOWNPOURS GENERALLY ALONG A LINE FROM NEAR WEST SPRINGFIELD TO EAST LONGMEADOW MASSACHUSETTS TO JUST SOUTHEAST OF SOMERS CONNECTICUT. THE STORMS WERE MOVING SLOWLY TO THE EAST AT 10 MPH. ONE TO TWO INCHES OF RAINFALL IS LIKELY IN A SHORT PERIOD OF TIME WITH THESE STORMS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. FIELD/THOMPSON
Local storm report, Jul 1, 2:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
203 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 2 E SOUTHWICK 42.05N 72.73W
07/01/2004 0.75 INCH HAMPDEN MA TRAINED SPOTTER
&&
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 1, 1:41 PM EDT | Special Marine Warning | BOX | 21 hr | |
| Jul 1, 2:14 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 1, 4:27 PM EDT | Special Marine Warning | BOX | 93 min | |
| Jul 1, 4:27 PM EDT | Special Marine Warning | BOX | 93 min | |
| Jul 1, 4:28 PM EDT | Special Marine Warning | BOX | 22 hr | |
| Jul 1, 4:28 PM EDT | Special Marine Warning | BOX | 22 hr |
Nearby
Special Marine Warnings in Massachusetts, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.